Ask a doctor

Bruising After Botox?

I have had botox in my forehead and crows feet on 3 occasions now. On the last occasion, I received a large bruise next to my left eye that is still healing after 2 weeks. My doctor did all the right things, but I am wondering why this bruise is taking so long to heal. I am using Hirudoid ointment to speed up the healing process, but it has made me scared of future procedures.

Doctor Answers (18)

Dealing with bruising

+1
To minimize swelling or bruising, apply a cool compress. You may also want to consider stopping any medications that thin the blood to minimize bruising. These medications include aspirin, ibuprofen and St. John's Wort.


Toronto Plastic Surgeon
5.0 out of 5 stars 63 reviews

Avoiding bruising with Botox injections

+1

Bruising is most common in the crow's foot zone since there are many small blood vessels in this area.  Using magnification and careful placement of the needle insertion point can go a long way to avoid bruising.  

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

Bruising and botox

+1

no one is immune from getting a bruise from Botox. The most experienced and gentle-handed doctors have seen bruises develop after botox. Any injection in the skin, regardless of how small the needle, can cause a bruise as the doctor can not see the small vessels that are hiding underneath the skin's surface.  Avoiding blood thinners such as aspirin and nonsteroidal antiinflammatory agents such as Ibuprofen (Advil, Motrin) Alleve, fish oil, vitamin E, ginko, ginseng, ginger and garlic supplements may help lessen a bruise should a bruise start to occur. Most bruises are gone by three weeks.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Bruising After Botox

+1

Unfortunately it is nearly impossible for a physician to completely avoid nicking any vessels in the face, as it is highly vascular and everyones anatomy differs. I recommend staying away from NSAIDs and alcohol until the bruise heals. Next time, try taking some Arnica Montana, an herbal supplement. It has been proven to shorten bruising healing time. 

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Botox and bruises

+1

It is always possible to have a bruise with any injection.  One week before your treatment avoid alcohol, green tea, vitamin E, fish oils, garlic, Aspirin and Advil to decrease your chance of a bruise.  Ice applied to the area for a moment before injecting can also help prevent bruising.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Bruising After Botox? ANSWER:

+1

Bruising after Botox Injections or any kind of injection is ALWAYS a possibility no matter how careful the injector tries to be.  The good news is that bruising will go away in about 10 days to 2 weeks and it will not impact the final result. An occasional bruise should not keep you from returning for future Botox treatments.

John J. Corey, MD
Phoenix Plastic Surgeon
5.0 out of 5 stars 18 reviews

Bruising common after botox

+1

Given the vascular nature of skin around the eyes, bruising can be seen. Bruising can take a few weeks to resolve, and from what you've posted, there is no sign of active bleeding currently. While bruising is frustrating, time is all you need.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruising After Botox?

+1

Everybody is different when it comes to the healing process of bruising after Botox.  Be sure to schedule your appointments for Botox with an experienced injector.  Bruising is also due to the skill of the injector.  There are also some medications you can avoid (aspirin) prior to help with minimizing the chance of a bruise. 

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

Botox and bruising

+1

Bruising around the eye area from botox can take up to three weeks to resolve. Unfortunately, there are very many small veins in that area and if one gets pierced bruising can persist for some time. You might want to try arnaca montana before your next treatment which reportedly lessens bruising. Good luck.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Bruising after Botox

+1

Bruising may occur following Botox. If it is related to the Botox procedure it should resolve spontaneously with time.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.